Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 339, NWS Nashville, TN

June 28, 2011Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2011, 10:44 AM CDT for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2011, 10:44 AM CDT (15:44 UTC)
Expired
Jun 28, 2011, 11:15 AM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 4:17 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
756 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS54 KOHX 281544
SVROHX
TNC005-085-135-281615-
/O.NEW.KOHX.SV.W.0339.110628T1544Z-110628T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 AM CDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PERRY COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1115 AM CDT

* AT 1043 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR BIRDSONG MARINA...MOVING EAST AT 25
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  BIRDSONG MARINA...
  NEW JOHNSONVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON TUESDAY FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3602 8821 3608 8778 3578 8774 3579 8799
      3580 8798 3582 8800 3581 8801 3582 8803
      3585 8803 3584 8821 3585 8822 3597 8822
TIME...MOT...LOC 1544Z 265DEG 15KT 3584 8813

$$

FORECASTER:13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:21 AM CDT, 23 minutes earlier.

Area forecast discussion, Jun 28, 10:21 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1021 AM CDT TUE JUN 28 2011

.UPDATE...
HAVE UPDATED SUITE OF FORECAST PRODUCTS TO REFLECT CURRENT
SATELLITE AND RADAR TRENDS AS MCS PROGGED TO MOVE ACROSS
AT LEAST WRN PORTIONS OF MID STATE THRU THE REMAINDER OF THE
MORNING HRS. HAVE ALSO RAISED POPS FOR THIS AFTERNOON. HAVE
LOWERED HIGHS ACROSS THE ENTIRE MID STATE BY A COUPLE OF
DEGREES WITH ADDITIONAL CLOUD COVERAGE EXPECTED THRU THE
AFTERNOON HRS.
&&

.PREV DISCUSSION.../ISSUED 902 AM CDT TUE JUN 28 2011/

UPDATE...
UPDATING THE SUITE OF FORECAST PRODUCTS TO REMOVE CLAY...MACON...
SUMNER...AND TROUSDALE COUNTIES FROM SEVERE THUNDERSTORM WATCH
NUMBER 568. ALSO MADE SOME MINOR ADJUSTMENTS TO THE MORNING GRIDS
IN ASSOCIATION WITH RADAR...SATELITTE...AND SFC OBS TRENDS.

PREV DISCUSSION.../ISSUED 345 AM CDT TUE JUN 28 2011/

DISCUSSION...
COLD FRONT CURRENTLY STRETCHING FROM SFC LOW IN THE GREAT LAKES DOWN
INTO WAVE IN NE TX. ML/UL WEAK TROUGH MOVING INTO THE MID-W BUT UPPER
HIGH STILL SITTING TX/OK VICINITY. AIRMASS REMAINS QUITE UNSTABLE AHEAD
.WITH A CONVECTIVE BOUNDARY SHOWING UP JUST NW...WHICH IS HELPING
TO SET OFF CONVECTION NEAR TN/KY BORDER AND S.

SFC/UPPER LOWS OVER THE GREAT LAKES WILL SLIDE INTO CANADA LATER TODAY
BRINGING COLD FRONT DOWN ACROSS THE CWA LATER THIS MORNING/EARLY
AFTERNOON. RIDGING ACROSS THE PLAINS WILL KEEP S FLANK OF FRONT
FROM MOVING MUCH WHICH WILL LAY BOUNDARY INTO MORE W-E FASHION.
DESPITE THIS IT IS EXPECTED TO DROP SOUTH OF THE CWA BUT IT WILL SLOW
IT SOME ACROSS THE SOUTH ESPECIALLY. ULTIMATELY CURRENT LINE OF STRONG
TO SEVERE CONVECTION WILL CONTINUE SLIDING S...WITH ADDITIONAL DEVELOPMENT
AHEAD AREA-WIDE INTO THE AFTERNOON.

FRONT EXPECTED TO BE SOUTH OF THE CWA BY 00Z...THEN GETS NUDGED LITTLE
FURTHER S TONIGHT AS STRONGER SFC/LL HIGHS MOVE INTO THE OH
VALLEY AND UPPER TROUGHS PASS. AFTER THAT POINT SFC/LL HIGHS AND
UPPER RIDGES TAKE THE REIGNS AND HOLD INTO THE FIRST PART OF THE
WEEKEND...NOT ALLOWING ANY GOOD MOISTURE RETURN. NO POPS PLANNED
WED-SAT.

RIDGES BREAK DOWN LATE IN THE WEEKEND INTO EARLY NEXT WEEK...WHILE
A WEAK FRONTAL BOUNDARY DROPS DOWN NEAR THE TN/KY BORDER. DEEP MOISTURE
STILL VERY LIMITED AT THAT TIME BUT THERE IS ENOUGH FOR ISO STORMS
TO DEVELOP SUN INTO MON.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 28, 6:06 AM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
606 AM CDT TUE JUN 28 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-291115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
606 AM CDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MOST OF THE
AREA...MAINLY THIS MORNING. DAMAGING WIND IS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Local storm report, Jun 28, 9:26 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
926 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     TSTM WND DMG     5 NE PULASKI            35.25N 86.97W
06/28/2011                   GILES              TN   LAW ENFORCEMENT

            TREE WAS DOWNED JUST SOUTHWEST OF THE MARSHALL COUNTY
            LINE.

&&

31
Local storm report, Jun 28, 9:27 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     TSTM WND DMG     LEWISBURG               35.45N 86.79W
06/28/2011                   MARSHALL           TN   LAW ENFORCEMENT

            A FEW TREES WERE DOWNED IN AND AROUND LEWISBURG.

&&

31
Local storm report, Jun 28, 9:29 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
929 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     TSTM WND DMG     SHELBYVILLE             35.49N 86.45W
06/28/2011                   BEDFORD            TN   LAW ENFORCEMENT

            SEVERAL TREES WERE DOWNED ACROSS THE COUNTY.

&&

31
Local storm report, Jun 28, 9:43 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
943 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     12 E NASHVILLE          36.17N 86.57W
06/28/2011                   DAVIDSON           TN   NWS EMPLOYEE

            A LARGE TREE LIMB WAS BLOCKING THE ROAD NEAR THE
            INTERSECTION OF FIREFLY AND LEBANON DIRT ROAD.

&&

31
Local storm report, Jun 28, 9:44 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
944 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     12 E NASHVILLE          36.17N 86.57W
06/28/2011                   DAVIDSON           TN   NWS EMPLOYEE

            A LARGE TREE LIMB WAS DOWNED AND WAS ALSO BLOCKING THE
            ROAD NEAR THE INTERSECTION OF FIREFLY AND LEBANON DIRT
            ROAD.

&&

31
Local storm report, Jun 28, 9:46 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
946 AM CDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     TSTM WND GST     SPRINGFIELD             36.50N 86.88W
06/28/2011  E60.00 MPH       ROBERTSON          TN   TRAINED SPOTTER

0345 AM     TSTM WND DMG     GALLATIN                36.38N 86.45W
06/28/2011                   SUMNER             TN   LAW ENFORCEMENT

            A TREE WAS REPORTED DOWNED NEAR THE INTERSECTION OF
            HIGHWAY 25 AND HIGHWAY 76.

0400 AM     TSTM WND DMG     12 E NASHVILLE          36.17N 86.57W
06/28/2011                   DAVIDSON           TN   NWS EMPLOYEE

            A LARGE TREE LIMB WAS DOWNED AND WAS ALSO BLOCKING THE
            ROAD NEAR THE INTERSECTION OF FIREFLY AND LEBANON DIRT
            ROAD.

0405 AM     TSTM WND DMG     12 W LEBANON            36.21N 86.54W
06/28/2011                   WILSON             TN   NWS EMPLOYEE

            A LARGE TREE LIMB WAS DOWNED AND WAS BLOCKING TULIP GROVE
            ROAD.

0410 AM     HAIL             3 W LEBANON             36.21N 86.38W
06/28/2011  E0.50 INCH       WILSON             TN   NWS EMPLOYEE

0448 AM     TSTM WND DMG     SMITHVILLE              36.08N 91.30W
06/28/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            A TREE WAS DOWNED ALONG LASSITER ROAD IN SMITHVILLE.

0545 AM     TSTM WND DMG     COLUMBIA                35.62N 87.05W
06/28/2011                   MAURY              TN   LAW ENFORCEMENT

            A FEW TREES WERE DOWNED IN AND AROUND COLUMBIA.

0545 AM     TSTM WND GST     MANCHESTER              35.47N 86.08W
06/28/2011  E60.00 MPH       COFFEE             TN   TRAINED SPOTTER

0602 AM     TSTM WND DMG     5 NE PULASKI            35.25N 86.97W
06/28/2011                   GILES              TN   LAW ENFORCEMENT

            TREE WAS DOWNED JUST SOUTHWEST OF THE MARSHALL COUNTY
            LINE.

0602 AM     TSTM WND DMG     SHELBYVILLE             35.49N 86.45W
06/28/2011                   BEDFORD            TN   LAW ENFORCEMENT

            SEVERAL TREES WERE DOWNED ACROSS THE COUNTY.

0603 AM     TSTM WND DMG     LEWISBURG               35.45N 86.79W
06/28/2011                   MARSHALL           TN   LAW ENFORCEMENT

            A FEW TREES WERE DOWNED IN AND AROUND LEWISBURG.

0607 AM     TSTM WND DMG     5 NNE LAWRENCEBURG      35.31N 87.30W
06/28/2011                   LAWRENCE           TN   LAW ENFORCEMENT

            A TREE WAS DOWNED NEAR ETHRIDGE.

0914 AM     HEAVY RAIN       5 W HOHENWALD           35.55N 87.65W
06/28/2011  M1.50 INCH       LEWIS              TN   TRAINED SPOTTER

            OVER AN 1.5 INCHES OF RAIN IN THE PAST 30 MINUTES AND
            CONTINUING TO FALL. NEARBY CREEKS ARE RISING RAPIDLY.

&&

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:13 AM CDTSpecial Weather StatementOHXMacon, Sumner62 min
Jun 28, 2:21 AM CDTSevere Thunderstorm WarningOHXMacon, Sumner39 min
Jun 28, 2:43 AM CDTSpecial Weather StatementOHXMontgomery, Stewart62 min
Jun 28, 3:01 AM CDTSevere Thunderstorm WarningOHXMontgomery, Robertson44 min
Jun 28, 3:04 AM CDTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson25 min
Jun 28, 3:17 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Montgomery, Robertson58 min
Jun 28, 3:23 AM CDTSpecial Weather StatementOHXHouston, Stewart67 min
Jun 28, 3:38 AM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson52 min
Jun 28, 4:08 AM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Wilson37 min
Jun 28, 4:32 AM CDTSpecial Weather StatementOHXDeKalb58 min
Jun 28, 4:36 AM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Smith, Warren, Wilson38 min
Jun 28, 5:35 AM CDTSevere Thunderstorm WarningOHXGiles, Hickman, Lewis, Marshall, Maury55 min
Jun 28, 5:38 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Warren37 min
Jun 28, 5:49 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury56 min
Jun 28, 5:57 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Giles, Marshall, Rutherford40 min
Jun 28, 8:56 AM CDTSpecial Weather StatementOHXLawrence, Lewis34 min
Jun 28, 9:21 AM CDTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury3 hr
Jun 28, 9:53 AM CDTFlash Flood WarningOHXLawrence, Lewis, Perry, Wayne3 hr
Jun 28, 10:06 AM CDTSevere Thunderstorm WarningOHXBenton39 min
Jun 28, 10:26 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne34 min
Jun 28, 10:29 AM CDTRiver Flood WarningOHXBedford11 hr
Jun 28, 10:58 AM CDTSevere Thunderstorm WarningOHXHickman, Lawrence, Lewis, Perry, Wayne47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.